MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5PIVL7060
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.No components were found missing.Multiple kinks were noted on the catheter shaft.No other damage was noted on the catheter shaft.The inner member was broken within the balloon, distal to the distal marker band.All components were accounted for, including the marker bands and emitters.The inner member was elongated proximal and distal to the distal marker band.All of the emitters showed signs of wear as expected.There were wrinkled sections of the balloons over emitter #4 and the distal marker band.There were no tears, ruptures, or pinholes noted on the balloon, and no damage was noted on the distal tip.A shipping mandrel was inserted into the catheter from the tri-port hub.Resistance was encountered about 2 inches proximal to the distal tip while advancing the shipping mandrel, but the mandrel still went through successfully without excessive force.As the shipping mandrel exited the distal end of the inner member in the balloon, debris was pushed out, likely due to a combination of dried blood and dried saline/contrast residue.The shipping mandrel was then removed with no resistance encountered.It was attempted to insert the catheter into an introducer sheath from the distal end, but it was unable to as the inner member break did not allow for stability of the catheter to be inserted and pulled through the introducer sheath.The reported failure of device separation was confirmed, but the reported inability to track over the guidewire or through the sheath was unable to be confirmed.Due to the condition of the returned device, functional testing using a sheath could not be performed.The likely cause of the device separation and inability to remove the device from the sheath could not be determined.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to shipping.
 
Event or Problem Description
It was reported that a shockwave ivl (intravascular lithotripsy) m5+ peripheral catheter was used to treat a lesion in the iliac artery.After treatment, there was difficulty removing the balloon from the 7fr sheath.A detachment occurred almost all the way back in the sheath.Approximately half of the balloon was separated from the proximal balloon marker to about the third emitter.The balloon material was hanging off the distal edge of the balloon, but not completely separated.The physician was able to get all of the balloon material out of the patient.The physician removed the sheath and the ivl balloon while maintaining the wire position and a new sheath was inserted.There was difficulty removing the balloon off the wire once it was outside the body.The physician clamped a hemostat to the balloon shaft to remove the ivl catheter and pulled while the tech held the wire in position.There was no patient harm reported.

Brand Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key18580978
Report Number3015053858-2024-00004
Device Sequence Number12812873
Product Code PPN
UDI-Device Identifier00195451000270
UDI-Public(01)00195451000270(17)241031(10)82266807
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberM5PIVL7060
Device Catalogue NumberM5PIVL7060
Device Lot Number82266807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Initial Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
300CM GRANDSLAM WIRE (ASAHI).; 7FR 25CM TEURMO PINNACLE SHEATH
Patient Age75 YR
Patient SexFemale